Advertisement

What do I do if I have side effects from antipsychotic drugs?

Mark Moronell, MD
Cardiology (Cardiovascular Disease)

It is common to experience side effects when taking antipsychotic medications. Some of the most frequently reported side effects of these drugs include:

• Weight gain and metabolism changes
• Fatigue and dizziness
• Blurry vision
• Rashes or sun sensitivity
• Increase in heart rate
• Reproductive issues in females

Movement disorders and muscular side effects, including twitching, shakiness, or stiff muscles
Oftentimes, side effects that occur during the first few weeks of starting antipsychotic medications disappear over time. Your doctor will want to monitor you closely during the first few weeks of starting these drugs. Rarely, serious side effects do occur, especially if you are taking additional medications. If this happens, call 911, or report any strange symptoms to your doctor promptly.

Continue Learning about Antipsychotic

What are possible side effects of thiothixene?
Donna Hill Howes, RNDonna Hill Howes, RN
Thiothixene frequently affects the nervous system, and may cause muscle spasms, trouble staying stil...
More Answers
What are disadvantages of antipsychotics for bipolar disorder?
Thomas JensenThomas Jensen
Antipsychotic mood stabilizers for bipolar disorder have some disadvantages. With the exception ...
More Answers
What are the side effects of benzisoxazole derivatives?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include sleepiness, headaches, anxiety, dizziness, fainting, trouble staying still,...
More Answers
How does Abilify (aripiprazole) interact with other medications or foods?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking... Aabiraterone, azelastine nasal spray, fusidic acid, idelalisib, orphenadrine...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.